MAUDE Adverse Event Report: ETHICON INC. SILK BLK 18IN 3-0 S/A X-1; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 18IN 3-0 S/A X-1; SUTURE, NONABSORBABLE, SILK
Model Number 632G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained via: was there any adverse consequence associated with the patient? please provide the lot number: was there 2 patient events: patient #1: march 24 - suture breakage post op and patient #2: march 25 - suture breakage intra-op? if yes, please provide additional information for the patient from yesterday that had the suture break after getting home: what is the procedure name? what is the procedure date? was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.If medication was required, please clarify if it was prescribed by a physician.What is the most current patient status? device return status: the photo of one of my sutures i sent last week is from my most recent purchase.I guess you can see the lot number.I don¿t have dates of surgical usage but have had about 10 cases now where the silk sutures have come out on their own after as short as one day.There have not been any compromising sites but having been suturing with your product for over twenty years, i¿m questioning quality right now.I¿ve even had the sutures snap during knotting.My technique remains the same and since it¿s been more than frequent, i¿m asking why.I¿m open to a phone call as well- i hate typing!! thank you.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and suture was used.Post operatively, the suture broke.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 5/19/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.A photo upon which this medwatch is based has been received, however, the photo evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 5/24/2022 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Visual analysis of images submitted to ethicon for evaluation determined that a closed overwrap packet with product code 632g could be observed.Image is not clear to determine failure mode or reported condition.As part of our quality process, manufacturing records were reviewed for this lot's serial number and manufacturing standards were met prior to the release of this lot.No conclusion could be reached as to the cause of the reported complaint, as the sample was not returned for analysis.As part of ethicon's quality process, all devices are manufactured, inspected and released to approved specifications.Additional information about complaints is tracked for potential safety signals through complaint trends as part of post-market surveillance.

Brand Name
SILK BLK 18IN 3-0 S/A X-1
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14190208
Report Number2210968-2022-02907
Device Sequence Number11845365
Product Code GAP
UDI-Device Identifier10705031007062
UDI-Public10705031007062
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number632G
Device Catalogue Number632G
Device Lot NumberRHBBRD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer04/25/2022
05/21/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date05/20/2022
05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown